CSN Login
Members Online: 3

You are here

Running out of options

Steve444
Posts: 105
Joined: Sep 2014

I'm still reading most days, but haven't posted in a while.  My liver mets are back in full force 6 months after SIRT.  Mostly under one cm but filing most of a lobe.  Interventional radiologist says I'm back to systemic care for the rest of my life. I'm currently on Lonsurf which doesn't appear to be working but we'll give it another month.  Done with Folfox and Folfiri as well.  Stivarga is pretty much the last one to try if I choose to go that route.  I'm not in a happy place, vomiting throughout the day, unable to eat or drink much without spewing it back out.  Ascities is killing me.  I've been drained 5 times, the last being 6.5 liters.  I need to decide if I want a permanent drain pipe installed to drain at home.  I've been in bed now for 11 months dealing with pain and fatigue.  I have a feeling I'm going downhill.  My eyes are also turning yellow.  Blah blah blah.

NewHere's picture
NewHere
Posts: 1340
Joined: Feb 2015

I really wish I had some good words for you, you are so strong.  Hang in there.  

Steve444
Posts: 105
Joined: Sep 2014

I'm trying to hang in there to see a  grandchild born in July.  

NewHere's picture
NewHere
Posts: 1340
Joined: Feb 2015

You are going to post the photos in July...

jen2012
Posts: 1607
Joined: Aug 2012

I wish I had advice, but just wanted to say I'm sorry.  Cancer just sucks.

are you taking anything for the nausea?

Steve444
Posts: 105
Joined: Sep 2014

I usually take Ondansatron but now I vomit when I swallow the last of the melt pill.  Now I'm trying an older prescription for prochlorperazine.

Trubrit's picture
Trubrit
Posts: 5486
Joined: Jan 2013

I had this problem with Ondansatron. I felt my problem was acutally psychological. I was so sick of the pill itself that it made me vomit. I had to do some serious self talk every time I put it in my mouth. I would hold down the vomit, tears streaming from my eyes. 

I hope you find something that works for you. Nausea and vommiting are so wearing on the body. 

Sue 

Trubrit's picture
Trubrit
Posts: 5486
Joined: Jan 2013

Really, Steve, please don't feel like your post or your life is blah,  blah. You could type on and on and fill the screen, that is why this forum and its members are here. To listen. To empathize. Sometimes there is no more advice, just love. 

It hurts my heart to read your post and know how much you are suffering. Your strenght of mind, even though your body is spent, spills onto the page through your words. A true fighter. 

I know, sometimes the patitudes we hear about Cacner sound rather dull to our ears. Fight, battle, strong, couragous, and others. But when they come from those of us who are patients or caregivers, you know they are said with meaning and with love. 

I can't physically reach through the computer to hug you, but the feeling is there.  Prayers are there. 

Sue

Steve444
Posts: 105
Joined: Sep 2014

I'm sure that I'm no worse off than anyone else.  Thank you also for how welcoming you are and have been to all these folks.

annalexandria's picture
annalexandria
Posts: 2573
Joined: Oct 2011

Cancer is a terrible thief of all that is good in our lives.  Sending strength your way to make it through to July and the joy of a new life in your family.

(on the topic of nausea, the only thing that worked for me was Ativan, 3x per day, at a dose of 2 mg...makes you kind of sleepy, but really knocked out the nausea too)

Big hugs coming your way.

AA

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

Oh no, I'm so sorry. How miserable it must be to live like that. I pray you'll get on top of it soon through drugs or healing or something. That's no way to live, no enjoyment of life. Please take care.

Jan

sflgirl
Posts: 220
Joined: Jan 2015

I'm sorry about where you are.  You have been very welcoming this past year since I joined.  I'm glad to see you post, I think about you often.

My very best to you, 

Andrea

Easyflip's picture
Easyflip
Posts: 588
Joined: May 2013

So sorry, medical MJ? Clinical trials are showing promise and progress feels rapid. Hang in there, you never know. 

Good luck,

Easyflip

coloCan
Posts: 1956
Joined: Oct 2009
tanstaafl's picture
tanstaafl
Posts: 1302
Joined: Oct 2010

Some people have had megavitamin C down to the last several days with a high(er) quality of life, when the tumors finally crowded out their liver.  Our friend Ren was one, and our alt med doctor does it with end stage pancreatic cancer patients who have intense pain and debilitation. 

In the late stages, each IV vitamin C infusion, say 50-100 grams, may get 1-2 good days - good as in no or less nausea, no or less pain, and energy to get out of bed, and run around.  Even heavy oral megadosing with sodium ascorbate liquids, Pauling and associates cited an example of an old guy with liver mets living quite a bit longer, chopping wood every day until on a Friday.  He then got a  flu like condition on a Friday, a worsening "tailspin" over the weekend and was gone Monday.  Lived longer with much better QoL.  

 

PhillieG's picture
PhillieG
Posts: 4912
Joined: May 2005

Treating Liver Metastases with Hepatic Arterial Infusion Therapy
Video on Dr. Kemeny's Treatment

People may be tired of me praising Dr. K and results vary...but, she has a 61% 10 year survival rate for those with Stage IV colon cancer. I've been around over 12 years. I'm not "cured" but I'm not dead either. Few complaints (if any)

Phil64's picture
Phil64
Posts: 838
Joined: Apr 2012

So sorry Steve. I wish that none of us had to deal with this ugly disease. Maybe someday a cure will truly be found. Thanks for sharing your fight with us. And know that there are many on this board sending you prayers and positive thoughts.

beaumontdave's picture
beaumontdave
Posts: 1164
Joined: Aug 2013

Steve, words do seem so inadequate at times to convey our feelings. it makes me ache to hear the quality of life you've endured this past year. I hear about hot chemo and the HAI pump Phillie speaks of, and hope your docs are giving you the best available options. Your overdue for a break, and I'm hoping it comes soon.........................................Dave

Subscribe to Comments for "Running out of options"